Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 304, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2008, 3:21 PM CDT for Monroe County, Illinois; Jefferson County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 21, 2008, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Monroe County, IL, Jefferson County, MO
The radar
The St Louis radar (KLSX), 56 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:40 PM CDT | TSTM WND DMG | 2 Sw Pevely, MO | TREES AND POWER LINES REPORTED DOWN IN THE PEVELY AND HORINE MISSOURI REGION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 212023
SVRLSX
ILC133-MOC099-212100-
/O.NEW.KLSX.SV.W.0304.080621T2021Z-080621T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
SOUTHWESTERN MONROE COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 400 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3
MILES WEST OF PEVELY...AND MOVING SOUTHEAST AT 23 MPH.
* LOCATIONS IMPACTED INCLUDE...
PEVELY...
HERCULANEUM...
FESTUS...
CRYSTAL CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3834 9063 3846 9040 3841 9034 3839 9034
3840 9033 3823 9020 3810 9029 3809 9031
3810 9033 3807 9037 3806 9041
TIME...MOT...LOC 2021Z 327DEG 20KT 3827 9043
$$
BYRD1 follow-up statement
000
WWUS53 KLSX 212047
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SAT JUN 21 2008
ILC133-MOC099-212100-
/O.CON.KLSX.SV.W.0304.000000T0000Z-080621T2100Z/
MONROE IL-JEFFERSON MO-
345 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN JEFFERSON AND WESTERN MONROE COUNTIES...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
JUST NORTHWEST OF FESTUS...MOVING SOUTHEAST AT 18 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FESTUS...CRYSTAL CITY...MONROE CITY...OLYMPIAN VILLAGE...CHALFIN
BRIDGE AND MAEYSTOWN.
LAT...LON 3818 9050 3825 9056 3836 9030 3823 9020
3810 9029 3809 9031 3810 9033 3807 9037
3806 9041
TIME...MOT...LOC 2045Z 332DEG 16KT 3822 9042
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:50 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 12:50 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1250 PM CDT SAT JUN 21 2008 .DISCUSSION... /345 AM CDT SAT JUN 21 2008/ THE WEAK SHORT WAVE TROF MOVING THROUGH THE UPPER MS VLY ATTM IS FORECAST TO CONT MOVING ESEWD TODAY AND INTO THE GREAT LAKES BY EVENING...WITH THE ATTENDANT SFC BNDRY ACROSS SRN IA MOVING INTO SRN IL AND SE MO BY 00Z. AMPLE SUN/HEATING TODAY SHOULD RESULT IN DECENT INSTABILITY AHEAD OF THE BNDRY WILL MLCAPES AROUND 2000 J/KG. CONVERGENCE ALONG THE BOUNDARY HOWEVER WILL BE RELATIVELY WEAK AND DEEP LAYER SHEAR ONLY PROGGED TO BE AROUND 20-25 KTS...WHICH WOULD SUPPORT ISOLD-SCT COVERAGE OF PULSE TO MULTICELL STORMS. EXPECTING STORMS TO DEVELOP ALONG THE BOUNDARY THIS AFTERNOON WITH GREATEST COVERAGE ACROSS INDIANA/ILLINOIS DECREASING SWWD INTO MO. SOME MARGINALLY SEVERE HAIL AND WIND GUSTS COULD ACCOMPANY THE MOST INTENSE CELLS. OVERALL COVERAGE AND INTENSITY SHOULD DIMINISH THIS EVENING WITH LOSS OF HEATING AND AS THE STORMS MOVE SEWD AWAY FROM THE CWA. ATTENTION THEN TURNS TO THE POTENTIAL FOR ANOTHER ROUND OF STORMS DURING THE LATE EVENING AND OVERNIGHT HOURS FOCUSED BACK TO THE NORTH. A MUCH STRONGER SHRTWV TROF IS PROGGED TO DIG SEWD THRU THE MS VLY REGION BEGINNING LATE TONIGHT INTO SUNDAY WITH AN ATTENDANT COLD FRONT. A WESTERLY LLJ DEVELOPING AHEAD OF THE TROF/CDFNT TONIGHT WILL FOCUS WAA/LIFT ACROSS THE MO VLY REGION SUPPORTING THUNDERSTORM DEVELOPMENT. MODELS ARE SUGGESTING POTENTIAL FOR UPSCALE GROWTH INTO AN ORGANIZED CONVECTIVE COMPLEX MOVING INTO NRN MO. NOT SURE HOW FAR SOUTH THIS WILL GET BUT HAVE BUMPED UP POPS IN THE NORTH. ALSO INCREASED POPS A BIT ACROSS THE ENTIRE AREA ON SUNDAY AS THE MCS AND/OR RESIDUAL BNDRY AND CDFNT CONTS SEWD ACROSS THE REGION. DEEP LAYER SHEAR WILL BE MUCH IMPROVED DUE TO STRENGTHENING MID LEVEL FLOW ASSOCD WITH THE DIGG SHRTWV TROF AND THIS WOULD SUPPORT MUCH GREATER CONVECTIVE ORGANIZATION/COVERAGE. HIGH PRESSURE SHOULD THEN SETTLE INTO THE REGION ON MONDAY BRINGING A BRIEF SPELL OF DRY AND TRANQUIL WEATHER. GLASS && .AVIATION... /1239 PM CDT SAT JUN 21 2008/ FOR THE 18Z TAFS...A COLD FRONT THAT EXTENDS FROM NORTHEASTERN INDIANA THROUGH SOUTH CENTRAL ILLINOIS THEN INTO CENTRAL MISSOURI WILL SLIDE SOUTH THROUGH THE REST OF THE AREA BY THIS EVENING. THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT AS IT MOVES SOUTH. HOWEVER...THUNDERSTORMS ARE EXPECTED TO BE SCATTERED AND CHANCES OF THEM IMPACTING A TERMINAL ARE TOO REMOTE TO INCLUDE IN TAFS. OTHERWISE...WINDS ARE EXPECTED TO BE WESTERLY JUST AHEAD OF THE FRONT AND BECOME NORTHWEST TO NORTH BEHIND THE FRONT. MCS DEVELOPMENT STILL A POSSIBILITY OVER WESTERN IOWA TONIGHT WITH IT SLIDING SOUTHEAST TOWARDS TAF SITES...SO ADDED VCTS/VCSH TO SITES BEGINNING AROUND 09Z FOR KUIN...10Z FOR KCOU AND AROUND 12Z FOR KSUS/KSTL. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 21, 5:53 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 553 AM CDT SAT JUN 21 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 553 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING. A FEW OF THE STORMS COULD BE SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS TO 60 MPH. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT ACROSS MAINLY CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AS THE PRIMARY THREAT. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND ANOTHER COLD FRONT MOVES ACROSS THE REGION. SOME OF THESE STORMS COULD BE SEVERE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA FROM TUESDAY THROUGH FRIDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Jun 21, 10:57 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 AM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN DES PERES 38.60N 90.45W
06/20/2008 E1.90 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL BETWEEN 200 AND 410 PM.
&&
EVENT NUMBER 00487
TESLocal storm report, Jun 21, 2:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
217 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 S CREVE COEUR 38.63N 90.44W
06/21/2008 E0.50 INCH ST. LOUIS MO NWS EMPLOYEE
INTERSECTION OF LADUE AND I 270
&&
EVENT NUMBER 00488
MILLERLocal storm report, Jun 21, 2:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
249 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL KIRKWOOD 38.58N 90.42W
06/21/2008 E0.75 INCH ST. LOUIS MO TRAINED SPOTTER
AT INTERSECTION OF GUYER AND MANCHESTER ROAD.
&&
EVENT NUMBER 00489
SIPPRELLLocal storm report, Jun 21, 3:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL COLUMBIA 38.46N 90.23W
06/21/2008 E0.75 INCH MONROE IL TRAINED SPOTTER
AT INTERSECTION OF MAIN AND LEPP.
&&
EVENT NUMBER 00490
SIPPRELLLocal storm report, Jun 21, 3:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL ST. LOUIS 38.64N 90.24W
06/21/2008 E0.70 INCH ST. LOUIS CITY MO EMERGENCY MNGR
NEAR THE INTERSECTION OF I 55 AND LOUGHBOROUGH
&&
EVENT NUMBER 00492
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:04 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 41 min |
| Jun 21, 3:54 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 51 min |
| Jun 21, 2:35 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 40 min |
| Jun 21, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 47 min |
| Jun 21, 5:21 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 39 min |
| Jun 21, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 51 min |
| Jun 21, 6:21 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.